MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX030040170
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a rapidcross balloon with a.014 non-medtronic guidewire during treatment a lesion in the distal anterior tibial artery.Moderate tortuosity and calcification are reported.Ifu was followed.It is reported that the balloon broke, and the patient was transferred for surgery to have the broken piece removed.
 
Additional Manufacturer Narrative
Product analysis: the rapidcross was returned without any ancillary devices.The rapidcross was returned with dried blood throughout the catheter.The catheter shaft detached at the area of the rx port of the catheter.Approximately 7cm of the tip wire was exposed outside of the catheter shaft outer.The distal portion which included the balloon was not returned.The approximate working length of the returned rapidcross was 139cm.A bend to the catheter shaft was noted at approximately 44cm.The area of the catheter separation was observed under microscope.The surface showed rounded edges and separated at the bond area.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a 6fr non-medtronic sheath was used.The pta procedure was being carried out through an existing bypass (bypass was cannulated).The balloon did not break as was previously reported.The shaft of the balloon broke approximately 15-20cm from the distal tip.The patient was discharged from hospital.If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9151159
Report Number2183870-2019-00478
Device Sequence Number2782649
Product Code LIT
UDI-Device Identifier00763000110918
UDI-Public00763000110918
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue NumberA14BX030040170
Device Lot NumberA875729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/08/2019
01/08/2020
01/10/2020
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/22/2019
01/09/2020
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR
Patient Weight73